Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 34, NWS Cleveland, OH

May 15, 2013

NWS Cleveland, OH issued this small craft advisory at May 15, 2013, 10:08 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 15, 2013, 10:08 AM EDT (14:08 UTC)
Expired
May 15, 2013, 9:29 PM EDT
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WHUS71 KCLE 151408
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1008 AM EDT WED MAY 15 2013

LEZ142>145-152000-
/O.NEW.KCLE.SC.Y.0034.130515T1408Z-130515T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
1008 AM EDT WED MAY 15 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS AND WAVES: SOUTHWEST WINDS NEAR 20 KNOTS WILL GUST TO
  AROUND 30 KNOTS...BEFORE SHIFTING TO WEST AND DECREASING TO 10
  TO 20 KNOTS LATE THIS AFTERNOON. WAVES WILL BE 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ146>149-152215-
/O.NEW.KCLE.SC.Y.0034.130515T1408Z-130516T0200Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1008 AM EDT WED MAY 15 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* WINDS AND WAVES: SOUTHWEST WINDS NEAR 20 KNOTS WILL GUST TO
  AROUND 30 KNOTS...BEFORE SHIFTING TO WEST AND DECREASING TO 10
  TO 20 KNOTS THIS EVENING. WAVES WILL BE 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
2 follow-up statements
370 
WHUS71 KCLE 151937
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
337 PM EDT WED MAY 15 2013

LEZ142>145-152045-
/O.CAN.KCLE.SC.Y.0034.000000T0000Z-130515T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
337 PM EDT WED MAY 15 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DECREASED TO 10 TO 20 KNOTS AND WILL CONTINUE TO
DECREASE OVERNIGHT. WAVES WILL BE 2 FEET OR LESS. THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED.

$$

LEZ146>149-160200-
/O.CON.KCLE.SC.Y.0034.000000T0000Z-130516T0200Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
337 PM EDT WED MAY 15 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WINDS AND WAVES: WEST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO
  AROUND 30 KNOTS WILL DECREASE THIS EVENING. WAVES WILL BE 2 TO 5
  FEET...DECREASING TO 2 FEET OR LESS OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
077 
WHUS71 KCLE 160129
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
929 PM EDT WED MAY 15 2013

LEZ146>149-160230-
/O.CAN.KCLE.SC.Y.0034.000000T0000Z-130516T0200Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
929 PM EDT WED MAY 15 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE WINDS AND WAVES HAVE DECREASED BELOW SMALL CRAFT ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 15, 9:22 AM EDT, 46 minutes earlier.

Area forecast discussion, May 15, 9:22 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
922 AM EDT WED MAY 15 2013

.SYNOPSIS...
A COLD FRONT WILL DROP SOUTH THROUGH THE AREA TODAY AND THEN STALL
JUST TO OUR SOUTH THIS EVENING. THE FRONT WILL DRIFT TO SOUTHERN
OHIO FRIDAY AND THEN RETURN ACROSS THE AREA SUNDAY AS A WARM
FRONT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT JUST NORTH OF DTW INTO NRN INDIANA. TOPS WARMING ON THE
CONVECTION FROM NRN IN ACROSS NRN PORTION OF THE FORECAST AREA SO
CONVECTION SHOULD DIMINISH NEXT COUPLE HOURS. STILL EXPECT TSRA TO
REDEVELOP THIS AFTERNOON...MAINLY ACROSS THE SOUTHERN PORTIONS OF
THE FORECAST AREA.  BUMPED AFTERNOON TEMPS UP A DEGREE OF TWO.

ORIGINAL DISCUSSION...CURRENTLY OVERRUNNING RAIN SHOWERS ARE
DROPPING SOUTHEAST INTO THE AREA...GENERATED AS WEAKLY UNSTABLE
AIR GETS LIFTED OVER A WARM FRONT. EXPECT THIS TO CONTINUE FOR THE
NEXT COUPLE HOURS BEFORE ADDITIONAL SHOWERS BEGIN TO DEVELOP
ACROSS NRN OHIO AND NWRN PA AHEAD OF THE APPROACHING COLD FRONT.
THIS COLD FRONT WILL DROP SLOWLY SOUTH ACROSS THE AREA
TODAY...MAINLY THIS AFTERNOON. BY THIS EVENING THE NEW NAM12
SURFACE PRESSURE PROG PUTS IT NEAR OR JUST SOUTH OF A MFD-YNG
LINE. THE NAM12 CAPE FIELD SHOWS MOST INSTABILITY DEVELOPS TO OUR
SOUTH TODAY WITH THE AXIS AT 00Z FROM ROUGHLY DAYTON TO PBZ. WILL
HAVE LIKELY POPS FOR THE SHOWERS OCCURRING NOW AND THEN BRIEFLY
DROP TO CHANCE THROUGH THE LATE MORNING BEFORE EXPANDING LIKELY
POPS AGAIN ACROSS THE SOUTHEAST COUNTIES THIS AFTERNOON. REMAINED
CLOSE TO GUIDANCE TEMPS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THE COLD FRONT WILL DROP SOUTH OF THE AREA TONIGHT AND THEN STALL.
THE FRONT WILL EVENTUALLY DROP TO SOUTHERN OHIO FRIDAY AS A WEAK
AREA OF HIGH PRESSURE PASSES TO OUR NORTH. THROUGH THURSDAY NIGHT
EXPECTING THE NORTHERN COUNTIES TO REMAIN DRY. FRIDAY THE HIGH
DOES APPEAR TO BE A BIT FURTHER NORTHEAST OF THE AREA AND GUIDANCE
SUGGESTS MOISTURE RETURNS TO THE AREA FROM THE NORTHWEST. WILL
BRING IN CHANCE POPS TO THE AREA FOR FRIDAY THROUGH SATURDAY.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
UPPER LEVEL RIDGE IS EXPECTED TO PROGRESS FROM WEST TO EAST OVER THE
FORECAST AREA DURING THE LATTER HALF OF THE WEEKEND. THIS WILL
TRIGGER A DEEPENING UPPER LEVEL TROUGH TO BECOME NEGATIVELY TILTED
OVER THE CENTRAL UNITED STATES REGION. AT THE SURFACE...LOW PRESSURE
IS EXPECTED TO DEVELOP AND MOVE NORTH ALONG THE WESTERN PORTIONS OF
THE MISSISSIPPI RIVER VALLEY REGION. FORTUNATELY FOR US...THIS MEANS
OUR FORECAST AREA WILL REMAIN THE WARM SECTOR AND SOUTHERLY
COMPONENT TO THE WIND WILL ARRIVE RIGHT OUT OF THE GULF OF MEXICO
SUNDAY THROUGH TUESDAY. THE STORM SYSTEM MOVES EVER SO SLOWLY NORTH
INTO THE CENTRAL GREAT LAKES BY WEDNESDAY.

THE CURRENT FORECAST HAS A CHANCE OF SHOWERS AND THUNDERSTORMS FOR
EACH PERIOD. THE BEST CHANCE PERIODS APPEAR THAT IT WILL BE MONDAY
WITH THE WARM FRONT THAT LIFTS NORTH OF THE AREA. THERE IS THE
POSSIBILITY THAT MONDAY NIGHT INTO TUESDAY COULD REMAIN FOR THE MOST
PART DRY WITH ONLY ISOLATED THUNDERSTORMS EXPECTED. BUT WILL LEAVE
MENTION OF PRECIPITATION IN EACH PERIOD FOR NOW UNTIL WE GET A
BETTER LOOK AT TIMING.

DUE TO THE FACT THAT FLOW WILL BE OUT OF THE SOUTH FOR EACH
PERIOD...GUIDANCE APPEARS THAT IT COULD BE ON THE LOW SIDE FOR
TEMPERATURES. SO WILL BE RUNNING A BIT HIGHER THAN GUIDANCE FOR THIS
GO AROUND.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
SHOWERS AND A FEW EMBEDDED THUNDERSTORMS CONTINUE TO MOVE EAST
ACROSS THE AREA. EXPECTING WINDS TO INCREASE THIS MORNING AS WELL
AS STRONG LOW LEVEL JET MOVES NORTHEAST ACROSS THE REGION. THIS
JET MAY BE HELPING TO ENHANCE SOME OF THE CONVECTION THAT DEVELOPS
OVER THE AREA. NOT EXPECTING MUCH IN THE WAY OF CEILINGS AND
VISIBILITIES BELOW VFR THROUGH THE PERIOD. AS COLD FRONT MOVES
THROUGH...WINDS SHOULD DIMINISH AND CEILINGS SHOULD LIFT BACK UP
AGAIN. WILL HAVE TO MONITOR FOR BRIEF HIGHER WIND GUSTS TO 40 MPH
OR HIGHER WITH THE CONVECTION.

.OUTLOOK... NON-VFR POSSIBLE IN SHOWERS OR THUNDERSTORMS
SATURDAY AND SUNDAY.

&&

.MARINE...
WINDS ARE EXPECTED TO CONTINUE TO INCREASE THROUGH THE DAY OUT OF
THE SOUTH SOUTHWEST. THIS SHOULD KEEP THE HIGHEST WAVES OFF THE
NEARSHORE WATERS AND THEREFORE SHOULD NOT NEED A SMALL CRAFT
ADVISORY FOR WAVES. AS WINDS BECOME WESTERLY LATER TODAY...WINDS
DIMINISH IN SPEED CONSIDERABLY BY EVENING AND THIS SHOULD DIMINISH
ANY THREAT FOR SMALL CRAFT ADVISORIES AS WELL.

AFTER COLD FRONTAL PASSAGE TODAY...THE LAKE APPEARS THAT IT WILL BE
RELATIVELY QUIET THROUGH THE REST OF THE FORECAST PERIOD. SO...NO
HEADLINES EXPECTED AT THIS TIME.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...DJB/TK
SHORT TERM...TK
LONG TERM...LOMBARDY
AVIATION...LOMBARDY
MARINE...LOMBARDY
Hazardous weather outlook, May 15, 5:42 AM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
542 AM EDT WED MAY 15 2013

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-160945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
542 AM EDT WED MAY 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.